Flood, Hatillo
- When
- July 12, 6:07 PM AST
- Where
- Hatillo County, 4.74 mi N of Hatillo to 4.77 mi N of Hatillo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.488, -66.788
Urban flooding was reported at PR-2 near El Buen Caf Rest.
Moisture associated with departing tropical wave and the proximity of an upper level low continued to result in showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Moisture associated with departing tropical wave and the proximity of an upper level low continued to result in showers and thunderstorms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 12, 2:41 PM AST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 241 PM AST SUN JUL 12 2015 .SYNOPSIS...AT UPPER LEVELS...A MODERATE RIDGE HAS BUILT OVER THE LOCAL AREA BETWEEN TWO TUTT LOWS EAST AND WEST OF THE AREA. THE RIDGE WILL CONTINUE UNTIL THE EASTERN TUTT LOW MOVES OVER THE LEEWARD ISLANDS ON THURSDAY AND ACROSS OUR LOCAL ATLANTIC WATERS LATE FRIDAY. HIGH PRESSURE WILL RETURN FROM THE SOUTHEAST EARLY NEXT WEEK. AT MID LEVELS...ALTHOUGH MODERATE HIGH PRESSURE WILL CONTINUE IN THE CENTRAL ATLANTIC...AND EVEN SPREAD WEST NORTH OF THE AREA...A TROUGH EAST OF US WILL UNDERCUT IT AND MOVE OVER THE LOCAL AREA ON THURSDAY. THEN THIS LOW PRESSURE WILL CONTINUE THROUGH THE FOLLOWING WEEKEND IN THE WESTERN CARIBBEAN WITH HIGH PRESSURE CONTINUING NORTHEAST OF THE AREA. AT LOWER LEVELS...THE TROPICAL WAVE THAT CROSSED THROUGH OVERNIGHT WILL CONTINUE ACROSS HISPANIOLA TONIGHT. DRIER AIR WILL MOVE THROUGH ON MONDAY FOLLOWED BY A WEAK EASTERLY WAVE ON TUESDAY...MORE DRIER AIR...THEN ANOTHER WAVE PARTLY ENHANCED BY THE UPPER LEVEL LOW ON THURSDAY. DRIER AIR FOLLOWS WITH PATCHES OF MOISTURE FRIDAY AND THE FOLLOWING WEEKEND. && .DISCUSSION...AREAS OF LIGHT TO MODERATE RAIN HAVE BEEN FLOWING OVER PUERTO RICO THIS MORNING AND EARLY THIS AFTERNOON. THE SHOWERS START OFF DEEP AND STRONG OVER WATER BUT TEND TO WEAKEN CONSIDERABLY OVER LAND. THE LAST LINE THAT MOVED ONTO THE SOUTHEASTERN COAST OF PUERTO RICO HOWEVER...HAS MAINTAINED SOME AREAS OF HEAVY RAIN THAT WILL LIKELY REACH THE GREATER SAN JUAN METROPOLITAN AREA. OTHER MORE WIDESPREAD RAIN AREAS CONTINUE OVER THE THE WESTERN HALF OF PUERTO RICO. RAIN AMOUNTS THERE DURING THE PAST 24 HOURS HAVE GENERALLY BEEN ONE TENTH TO FOUR TENTHS OF AN INCH. RAIN AMOUNTS IN EASTERN PUERTO RICO HAVE REACHED AS HIGH AS ONE INCH. THE U.S. VIRGIN ISLANDS ON THE OTHER HAND HAVE HAD MUCH LESS RAIN. SAINT CROIX HAD LESS THAN ONE QUARTER INCH SINCE 6 AM AST WHILE SAINT THOMAS HAS SEEN ONLY SPRINKLES THIS OWING TO THE PASSAGE OF THE TROPICAL WAVE TOO FAR WEST TO BE HELPFUL. THE TROPICAL WAVE IS NOW WELL PAST PUERTO RICO ON A NORTHWESTERLY TRACK AND THIS MEANS THAT...AFTER AFTERNOON HEATING ENDS...SHOWERS AND THUNDERSTORMS WILL DIMINISH RAPIDLY. A FEW SHOWERS ARE STILL EXPECTED ON THE WINDWARD SIDE OF PUERTO RICO AND OVER THE WATERS SURROUNDING THE U.S. VIRGIN ISLANDS. BUT THE GENERAL TREND WILL BE FOR CLEARING AND DRYING TONIGHT AND MONDAY. THERE WILL BE A LITTLE MORE MOISTURE ON TUESDAY AND BETTER SHOWERS AND POSSIBLY THUNDERSTORMS DURING THE AFTERNOON. THEN THERE WILL BE ANOTHER BREAK IN THE SHOWERS ON WEDNESDAY AND A RETURN TO A WETTER PATTERN ON THURSDAY CAUSED BY A TROPICAL WAVE SLIDING IN WITH THE TUTT LOW TO OUR EAST. RAINFALL AMOUNTS...THOUGH... WILL STILL BE GENERALLY LIGHT. LIMITED MOISTURE WILL THEN CONTINUE THROUGH THE WEEKEND WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE AFTERNOONS. THE GFS NOW GIVES THE BEST HOPE FOR SIGNIFICANT MOISTURE ON THE FOLLOWING MONDAY...THOUGH THIS IS STILL TOO FAR AWAY FOR ANY USEFUL CERTAINTY. && .AVIATION...MAINLY VFR CONDS ARE EXPECTED LATER THIS EVENING ACROSS ALL TERMINALS. MEANWHILE...SHRA/-TSRA ARE STILL POSSIBLE ACROSS MAINLAND PR UNTIL EARLY EVENING OR ABT 13/02Z...WHICH MAY CAUSE TEMPO MVFR CONDS AND MTN TOP OBSCURATIONS. LOW LEVEL WINDS WILL CONTINUE FROM THE ESE AT 10-15 KNOTS WITH HIGHER GUSTS NEAR SHRA/TSRA. && .MARINE...WINDS WILL GRADUALLY INCREASE TONIGHT AND MONDAY AND THEN AGAIN ON WEDNESDAY AND THURSDAY. THIS WILL ALLOW SEAS TO RAMP UP OVER THE AREA DURING THE SAME PERIOD. CURRENT MODELS BRING SLIGHTLY LESS THAN 7 FOOT SEAS INTO THE ATLANTIC BY THURSDAY 16 JULY. SEAS ALSO INCREASE DUE TO WINDS IN THE LOCAL OUTER CARIBBEAN WATERS MONDAY...WEDNESDAY AND FRIDAY...THAT IS BEHIND EACH TROPICAL WAVE EXPECTED TO TRANSIT THE CARIBBEAN. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 89 79 89 / 20 20 20 20 STT 78 90 79 90 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 13/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 539 AM AST SUN JUL 12 2015 AMZ710>745-PRZ001>013-131100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 539 AM AST SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS THE NORTH AND WESTERN SECTIONS OF PUERTO RICO. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE NORTHERN AND SOUTHERN COASTLINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A TROPICAL WAVE IS EXPECTED ON THURSDAY. THIS TROPICAL WAVE WILL BRING AN INCREASE IN THE PROBABILITY OF SHOWERS AND THUNDERSTORMS OVER THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-131100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 539 AM AST SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR EASTERN SAINT CROIX AND NORTHERN SAINT THOMAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A TROPICAL WAVE IS EXPECTED ON THURSDAY. THIS TROPICAL WAVE WILL BRING AN INCREASE IN THE PROBABILITY OF SHOWERS AND THUNDERSTORMS OVER THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Urban flooding was reported at PR-2 near El Buen Caf Rest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597460.